Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 88, NWS Lubbock, TX

May 6, 2007Childress County, Hall County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at May 6, 2007, 5:27 AM CDT for Childress County, Hall County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 6, 2007, 5:27 AM CDT (10:27 UTC)
Expired
May 6, 2007, 6:18 AM CDT
In force
51 min
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text

Counties Childress County, TX, Hall County, TX

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2007-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2007-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3236 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 4:18 AM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, May 6, 4:18 AM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
418 AM CDT SUN MAY 6 2007

.SHORT TERM...
VERY INTRIGUING CONVECTIVE FCST TODAY WITH THE LATEST NAM MODEL RUN
INDICATING A THREAT FOR TORNADIC SUPERCELLS IN THE SE PANHANDLE/NRN
ROLLING PLAINS THIS AFTN/EVE.

FIRST OF ALL...PACIFIC COLD FRONT CONTINUES TO MOVE SE ACROSS THE
CWA THIS MORNING IN DEFIANCE OF GUIDANCE WHICH UNANIMOUSLY STALLED
IT OUT FURTHER NORTH AND WEST. FORTUNATELY...ONLY WEAK SHOWERS AND
TSTMS HAVE DEVELOPED THIS MORNING IN VICINITY OF FRONTAL LIFT. EXPECT
THIS SCATTERED ACTIVITY TO CONTINUE THROUGH THE MORNING HRS MAINLY
ACROSS THE ROLLING PLAINS AS THE FRONT /SHOULD/ BEGIN TO LOOSE IT/S
PUNCH AND STALL OUT.

MEANWHILE...WATER VAPOR IMAGERY THIS MORNING SHOWS A SHTWV SWINGING
AROUND THE BASE OF THE POTENT UPPER-LVL TROUGH OUT TO THE WEST. THIS
SHTWV WILL MOVE THROUGH NM AND WTX TODAY. WHILE THE CORE OF THE ULJ
WILL STAY TO THE WEST OF WTX...H5 JET MAX WITH 50-60KT WINDS SHOULD
PROVIDE SOME DIVERGENCE AND LARGE-SCALE ASCENT.

AT THE SFC...THERE IS SOME UNCERTAINTY REGARDING HOW THE SFC
LOW...FRONT AND DRYLINE WILL EVOLVE TODAY. THE 06Z NAM FCST SHOWS
TRIPLE-POINT DEVELOPMENT RIGHT IN THE MIDDLE OF THE CWA THIS AFTN
WITH STRONGLY BACKED FLOW FROM BRISCOE COUNTY INTO CHILDRESS AND
COTTLE COUNTIES NORTH OF A BULGING DRYLINE. THE 0Z GFS SHOWS THE SFC
LOW AND DL BULGE FURTHER NORTH INTO THE SRN PANHANDLE WHILE THE RUC
INDICATES A MORE ELONGATED SFC TROUGH FROM THE CENTRAL SPLNS INTO
THE EASTERN PANHANDLE WITH MORE UNIFORM SOUTHERLY FLOW.

IN ANY CASE...MODEL QPF SHOWS A GOOD SIGNAL OF CONVECTION ALONG AND
EAST OF THE DRYLINE THIS AFTN AND EVE. WITH CONTINUED COOLING
ALOFT...FCST SOUNDINGS DO NOT INDICATE MUCH IN THE WAY OF INHIBITION
WITH SFC TEMPS IN THE UPPER 70S. ONE POSSIBLE MONKEY-WRENCH IN THE
FCST FOR SEVERE TSTM ACTIVITY IS POTENTIAL FOR ONGOING CONVECTION
TO WORK OVER THE ATMOSPHERE AND LIMIT SFC HEATING IN THIS AREA
TODAY...THAT COULD PLAY A IMPORTANT ROLE. GIVEN THE POTENTIAL
/PROGGED BY THE NAM/ FOR MLCAPES OF 2-3K J/KG...0-1 KM HELICITIES
IN EXCESS OF 100 M2/S2 AND VERY LOW LCLS NORTHEAST OF THE TRIPLE-
POINT...TORNADOES WILL BE POSSIBLE WITH POTENTIAL FOR A STRONG
TORNADO. WILL EMPHASIZE THIS THREAT IN HWO.

MORE TSTM ACTIVITY MAY BE POSSIBLE TONIGHT AS DRYLINE RETREATS
AGAIN...THE NEXT PUSH OF COOLER AIR/NRLY WINDS MAY KEEP THE DL FROM
MAKING IT FAR ON THE CAPROCK TONIGHT BUT WILL MAINTAIN LOW ORDER
POPS OVER THE ENTIRE CWA AS THERE REMAINS MUCH UNCERTAINTY OVER
EXACTLY HOW THE SFC FEATURES WILL EVOLVE.

.LONG TERM...
A FAVORABLE SYNOPTIC SCALE PATTERN FOR SEVERE WEATHER IS EXPECTED TO
PERSIST THROUGH TUESDAY. HOWEVER...CONTINUED FORECAST UNCERTAINTIES
WRT TO THE WESTERN U.S. CUT OFF AND SURFACE EVOLUTION MAKE
HIGHLIGHTING A SPECIFIC LOCATION/TIME FOR THE GREATEST THREAT
DIFFICULT.

BY MONDAY MORNING RELATIVELY COOL/DRY SURFACE RIDGING WILL HAVE
PUSHED SOUTH ON THE CAPROCK. THIS AS SUNDAY/S SHORTWAVE TROUGH AND
THE INITIAL CENTER OF THE UPPER LOW LIFT NORTHEASTWARD. HOWEVER...
HIGH THETA-E/CAPE AIRMASS IS EXPECTED TO ADVECT NORTHWESTWARD
OVERSPREADING THE FA AGAIN BY MONDAY EVENING AS NEW AMPLIFICATION IN
THE BASE OF THE WESTERN TROUGH INDUCES RETURN FLOW/WAA REGIME.
UPGLIDE AND INCREASINGLY DIFFLUENT FLOW MAY PROVIDE SUFFICIENT
FORCING/ASCENT FOR WIDESPREAD/DISORGANIZED CONVECTIVE MODES. HOWEVER
IF CURRENT SURFACE PROGS VERIFY...AN EAST TO WEST/DIFFUSE SURFACE
BOUNDARY MAY BE IN THE VICINITY...AND HIGHER INSTABILITY/SHEAR OVER
THE SOUTHERN FA MAY PRESENT A RISK OF ORGANIZED SEVERE.

THE NEXT ITERATION OF THE SOUTHWESTERN CUTOFF LOW WILL ATTEMPT TO
EJECT TOWARD THE SOUTHERN ROCKIES ON TUESDAY AND THE FRONTAL
BOUNDARY WILL AGAIN PUSH SOUTH THROUGH MOST OF THE AREA. AGAIN
INCREASED DEEP LAYER FORCING/ASCENT MAY RESULT IN WIDESPREAD
CONVECTION. A CONDITIONAL RISK OF SEVERE WILL EXIST...BUT IS
HIGHLY CONTINGENT ON THE LOW LEVEL EVOLUTION. RELATIVELY WEAKER WIND
FIELDS MAY EXIST ON TUESDAY IN PROXIMITY TO THE MID LEVEL LOW. THUS
IT IS CURRENTLY BELIEVED THAT SUNDAY/MONDAY PRESENT A HIGHER THREAT
OF SIGNIFICANT SEVERE WEATHER...BUT CONCERNS STEMMING FROM HEAVY
RAINFALL MAY INCREASE.

STORM CHANCES WILL FINALLY DECREASE /ALBEIT GRADUALLY/ FROM WEST TO
EAST WEDNESDAY AS THE WESTERN U.S. TROUGH FINALLY EJECTS OVER THE
SOUTHERN PLAINS. THE LATEST MEDIUM RANGE GUIDANCE IS SLOW TO
PROPAGATE THIS FEATURE EAST OF THE OKLAHOMA/KANSAS VICINITY...AND
THUS VERY LOW PROBABILITIES OF WRAP AROUND PRECIP WILL NEED TO BE
MONITORED THROUGH FRIDAY. IMPROVING CONDITIONS ARE GENERALLY
EXPECTED BY NEXT WEEKEND AS LOW AMPLITUDE RIDGING SHOULD BUILD OVER
THE SOUTHERN ROCKIES.

&&

.AVIATION...
AT KLBB...MVFR CEILINGS AND POSSIBILITY OF LIGHT RAIN AND/OR TSTMS
SHOULD CONTINUE THROUGH ABOUT 15-17Z...AFTER WHICH THE DEEP MOISTURE
SHOULD BE SHUNTED EAST WITH VFR CONDITIONS AND SW WINDS UNTIL
EVENING WHEN DRYLINE RETREATS AND MOISTURE/POSSIBLE LOW STRATUS
RETURNS. KCDS WILL BE UNDER THE GUN MOST TODAY AND TONIGHT. SCATTERED
-RA AND -TSRA ARE EXPECTED THIS MORNING...WITH THE POSSIBILITY OF
+TSRA THIS AFTERNOON AND EVENING. MVFR CEILINGS SHOULD
PREDOMINATE...BUT MAY SEE A BRIEF PERIOD OF CLEARING THIS AFTN WITH
VFR CONDITIONS AND THEN THE POSSIBILITY OF IFR CONDITIONS OR WORSE
WITH ANY SEVERE TSTMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        78  49  65  48  65 /  20  20  50  50  50
TULIA         78  54  69  52  67 /  20  20  40  50  50
PLAINVIEW     81  57  69  52  70 /  20  20  50  50  50
LEVELLAND     81  55  68  52  69 /  20  20  50  50  50
LUBBOCK       82  60  71  53  71 /  20  20  50  50  50
BROWNFIELD    83  58  69  53  72 /  20  30  50  50  50
CHILDRESS     79  65  72  57  74 /  50  40  40  40  50
SPUR          84  62  72  56  72 /  50  40  40  40  50
ASPERMONT     84  64  69  61  76 /  50  50  30  40  50

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

33/20/33
Hazardous weather outlook, May 5, 5:55 PM CDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
555 PM CDT SAT MAY 5 2007

TXZ021>044-062300-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
555 PM CDT SAT MAY 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TONIGHT

CONVECTIVE

THERE REMAINS A SLIGHT RISK OF SEVERE THUNDERSTORMS EARLY THIS
EVENING...AND AGAIN LATE TONIGHT FROM THE CENTRAL SOUTH PLAINS
EAST THROUGH THE ROLLING PLAINS. THE RISK AREA IS GENERALLY ALONG
AND EAST OF A LINE FROM TULIA...TO LEVELLAND...TO DENVER CITY.

THUNDERSTORM DEVELOPMENT REMAINS POSSIBLE EARLY THIS EVENING ALONG
AND JUST EAST OF THE DRYLINE...WHICH IS LOCATED NEAR THE CAPROCK
ESCARPMENT. THE POTENTIAL FOR THUNDERSTORM DEVELOPMENT WILL BE
LIMITED THIS EVENING DUE TO THE PRESENCE OF A LAYER OF WARM
AIR...OR CAP...IN THE MID LEVELS OF THE ATMOSPHERE. ANY STORMS
WHICH CAN OVERCOME THE CAP COULD BECOME SEVERE AND BE CAPABLE OF
PRODUCING LARGE HAIL...DAMAGING WINDS AND POSSIBLY TORNADOES.

THUNDERSTORM POTENTIAL IS EXPECTED TO DECREASE DURING THE MID TO
LATE EVENING HOURS DUE TO THE LOSS OF DAYTIME HEATING AND LACK OF
SUFFICIENT UPPER LEVEL ENERGY. HOWEVER...AS THE DRYLINE RETREATS
WEST AND UPPER LEVEL ENERGY PASSES JUST TO THE NORTH OF THE AREA
LATER TONIGHT...THE POTENTIAL FOR THUNDERSTORMS WILL INCREASE ONCE
AGAIN. ANY STORMS THAT DEVELOP LATER TONIGHT COULD BECOME SEVERE
AND BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SLIGHT RISK OF SEVERE WEATHER WILL PERSIST THROUGH SUNDAY...WHEN
A FEW SEVERE THUNDERSTORMS MAY IMPACT THE EXTREME SOUTHEASTERN
PANHANDLE AND THE ROLLING PLAINS DURING THE AFTERNOON AND EVENING.

ALTHOUGH A WIDESPREAD FLASH FLOODING THREAT IS NOT CURRENTLY
ANTICIPATED...LOCALIZED HEAVY RAINFALL MAY OCCUR OVER THE ROLLING
PLAINS AND THE SOUTHERN PORTIONS OF THE SOUTH PLAINS MONDAY AND
TUESDAY.

NO HAZARDOUS WEATHER IS CURRENTLY EXPECTED WEDNESDAY THROUGH
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED EARLY THIS EVENING AND LATE
TONIGHT.

In the hours before

Special weather statement, May 6, 4:22 AM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
422 AM CDT SUN MAY 6 2007

TXZ024-025-060945-
BRISCOE TX-HALL TX-
422 AM CDT SUN MAY 6 2007

...STRONG THUNDERSTORM ACROSS HALL AND BRISCOE COUNTIES...

AT 417 AM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING
A STRONG THUNDERSTORM 2 MILES EAST OF VALLEY SCHOOLS...OR ABOUT 6 MILES
EAST OF QUITAQUE...NEAR CAPROCK CANYONS STATE PARK...MOVING
NORTHEAST AT 25 MPH.

SMALL HAIL IS EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK
SHELTER INDOORS. STAY AWAY FROM WINDOWS.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 9:12 PM CDTSevere Thunderstorm WarningLUBLynn48 min
May 5, 10:54 PM CDTSevere Thunderstorm WarningLUBBriscoe, Floyd, Hale, Swisher51 min
May 5, 11:32 PM CDTSevere Thunderstorm WarningLUBBriscoe, Swisher43 min
May 5, 11:38 PM CDTSevere Thunderstorm WarningLUBHale37 min
May 6, 12:16 AM CDTSevere Thunderstorm WarningLUBBriscoe29 min
May 6, 4:27 AM CDTSevere Thunderstorm WarningLUBHall63 min
May 6, 1:41 PM CDTSevere Thunderstorm WarningLUBChildress, Cottle64 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.